Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Anxiety - Lexapro

I am extremely stressed. I started taking Lexapro this morning for anxiety.  About 3hours after taking it I started having a burning feeling on the back of my neck. then the next time  in my chest, never in my face. It would stay a few minutes and then go completely away.  What is this? I have never had hot flashes. If it is a hot flash, I read that anti-depressants can trigger hotflashes on one article but then on others I read they help with hot flashes.  Was this a hot flash? I know for sure whatever it is , it came from the Lexapro. Help
4 Responses
Avatar universal
I'ts probably a symptom of your anxiety as opposed to something the medication is doing to you. I've been in your shoes before worrying about what a medication is doing to me and it always turned out to be that I was creating these symptoms with my own anxiety. So try and relax, and know that in a few days, you'll feel better.
229538 tn?1300381367
Hi Scotty I take Lexapro and have never had that sensation .How much are you taking ? I know I had to cutback at first becaue of that amp !  feeling..Its a good antidepressant as it is one of the mild ones and I believe it targets only two SRI `s instead of three like Efexor or paxil . I agree with ACG33 that it may at first make you a little more anxious .Hang in there ! Do you have any klonipin or Xannax ?  Jim
358304 tn?1409713092
It shouldnt be the medicine. Taking it one time shouldnt give you any side effects at all yet. It takes up to 2 weeks to fully get into your blood stream.

Good luck.
Avatar universal
I started Lexapro 5mg last night and about an hour after my hands felt hot. Woke up to hot flashing. Face, arms, hands etc HOT and sweating. Ive never had hot flashes. Ive read this morning that ALOT of people have this and when they go off. Some people said it only lasts for a few weeks, some say doesnt go away. Youre not alone. My doctor didnt mention this at all. I take for GAD and panic disorder, gonna stick with it and see. Good luck
1 Comments
You should talk to your pharmacist if worried about side effects, because in this case it is just anxiety making you think the med is making you hot, sweating and flashing. Perhaps the pharmacist's reassurance will help deal with this panicky feeling, which lots of people get when they think something is wrong because of their med. The anecdotal evidence posted by others doesn't prove anything, and likely they just got panicky and worked themselves into a sweat, which is a natural reaction to fear.
Lots of people get this way without taking a med, btw.
Also this is a 2008 thread so none of those who posted will see what you wrote to reply.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?